Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 237, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2001, 5:26 PM CDT for Tallapoosa County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 1, 2001, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 012226 SVRBHM ALC123-012300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TALLAPOOSA COUNTY IN ALABAMA * UNTIL 600 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES EAST OF NEW SITE TO JUST EAST OF ALEXANDER CITY...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...JACKSONS GAP...HORSESHOE BEND...AND EASTON. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN PA STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3311 8578 3292 8599 3283 8558 3310 8561
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:02 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 3:02 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 302 PM CDT FRI JUN 01 2001 CURRENT ANALYSIS SHOWS COLD FRONT IS SLOWLY MOVING SOUTHEAST... CURRENTLY ALONG A LINE FROM EAST OF HSV TO TCL. A LINE OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG/AHEAD THE FRONT...AND WILL AFFECT MAINLY SOUTHEAST PORTION OF FORECAST AREA THIS EVENING. MSAS INDICATING UNSTABLE AIRMASS OVER THIS AREA WITH LIS NEAR -4. HAVE ISSUED A COUPLE OF WARNINGS ALREADY. COLD FRONT WILL STALL OVER SOUTHERN ALABAMA OVERNIGHT...SECOND WEAKER FRONT APPROACHES DURING THE DAY TOMORROW...AND STALLS OVER CENTRAL ALABAMA. SEVERAL VORT MAXES WILL ROTATE THROUGH THE BASE OF UPPER LEVEL TROUGH THROUGH SUNDAY. WITH BOUNDARYS OVER THE AREA SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY AND SUNDAY. BEST CHANCE FOR SHOWERS WILL BE ALONG AND NORTH OF A TCL- BHM-ANB LINE ON SATURDAY. HSV 059/080 060/081 062 0322 BH1M 062/081 061/081 063 1322 MGM 064/085 064/086 066 3222 .BHM...NONE. 83
In the hours before
Special weather statement, Jun 1, 1:35 PM CDT, 3 hours 51 minutes before
ALZ001>038-040>050-012100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT FRI JUN 1 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK COLD FRONT NEAR A HUNTSVILLE TO TUSCALOOSA LINE WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST. SCATTERED THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT THIS AFTERNOON AND TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WICLL NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 1, MONTGOMERY IS 1.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 27 min |
| Jun 1, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.